MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX020080170
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photograph analysis summary: the rapidcross pta rapid exchange balloon dilatation catheter was not received for evaluation.A single photographic image of the device was provided.The photographic image is of a coiled up rapidcross dilatation catheter being held in a gloved hand.The image includes the distal tip and distal portion of the balloon chamber.The balloon chamber is in a pre-inflation profile.The proximal wire port can be identified and no cracks, separation, or damage to the guidewire lumen can be seen.Two kinks were observed just proximal to the proximal guidewire port.The kinks are severe enough to have caused kinking of the rapidcross push wire within the inflation lumen.Due to the severity of either of the kinks the inflation lumen pathway may have been compromised.Other than the kinks in the catheter there are no signs of catheter fracture.The kinks would have compromised the rapidcross advancement through a support sheath.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a rapidcross device to treat a non-tortuous lesion with little calcification in the mid right superficial femoral artery.The device was prepped as per ifu with no issues identified.No embolic protection was used.The device did not pass through a previously deployed stent.It was reported resistance was encountered advancing the device to the lesion.The device was reported to have fractured.The catheter was removed over the wire, all components of the device were removed from the patient without a need for intervention.The procedure was completed using a nanocross device, with no complications reported.No patient injury was reported.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7540037
Report Number2183870-2018-00286
Device Sequence Number14081434
Product Code LIT
UDI-Device Identifier00821684067246
UDI-Public00821684067246
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberA14BX020080170
Device Lot NumberA518075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1